Dr Mabel Rajendran BSc MSc PhD

Dr Mabel Rajendran

School of Mathematics
Assistant Professor

Contact details

School of Mathematics
Watson Building
University of Birmingham
B15 2TT

Mabel is an Assistant Professor in Department of Mathematics, UoB and JBJI Secondee. Her research interests include mathematical analysis of models arising in the realms of biology and engineering. She specifically focuses on systems involving ordinary/partial differential equations that are nonlinear, coupled and involving nonlocal operators and/or noise perturbations.


  • PhD in Mathematics, Bharathiar University, 2019
  • MSc in Mathematics, Bharathiar University, 2014
  • BSc in Mathematics, Nirmala College, 2012


Mabel earned her PhD at Bharathiar University (India), specializing in the field of differential equations and control theory under the mentorship of Prof Balachandran Krishnan. Following which she held Postdoctoral positions in Technical University of Munich (Germany) and Queen’s University Belfast (UK), during which she collaborated with numerical analysts and modellers.


Semester 1

LH Integer Programming and Combinatorial Optimisation (Jinan)

Postgraduate supervision

Mabel is happy to supervise students who are interested in the analysis of differential equations with applications in Biology. If you are interested, please email her.


Research Themes

  • Nonlocal partial differential equations
  • Intermediate process – anomalous diffusion, viscoelasticity
  • Cancer growth and migration

Research activity

Mabel's primary research centres on the analysis of systems of differential equations. These models are often inspired by the complex and intermediate processes found in scenarios such as anomalous diffusion (sub and super diffusion), aggregation, and viscoelasticity. Within the realm of mathematical analysis, her primary goals include ensuring the well-posedness of these mathematical models, investigating the regularity of solutions, and delving into the qualitative properties of these solutions.


Recent publications


Zhigun, A & Rajendran, ML 2024, 'Modelling non-local cell-cell adhesion: a multiscale approach', Journal of Mathematical Biology, vol. 88, no. 5, 55. https://doi.org/10.1007/s00285-024-02079-8

Coimbatore Sankarakrishnan, S, Rajendran, ML & Murugan, S 2023, 'On fractional diffusion equation with noise perturbation', International Journal of Dynamics and Control. https://doi.org/10.1007/s40435-023-01291-6

Kaltenbacher, B, Khristenko, U, Nikolić, V, Rajendran, ML & Wohlmuth, B 2022, 'Determining kernels in linear viscoelasticity', Journal of Computational Physics, vol. 464, 111331. https://doi.org/10.1016/j.jcp.2022.111331

Fritz, M, Rajendran, ML & Wohlmuth, B 2022, 'Time-fractional Cahn–Hilliard equation: Well-posedness, degeneracy, and numerical solutions', Computers and Mathematics with Applications, vol. 108, pp. 66-87. https://doi.org/10.1016/j.camwa.2022.01.002

Fritz, M, Kuttler, C, Rajendran, ML, Wohlmuth, B & Scarabosio, L 2021, 'On a subdiffusive tumour growth model with fractional time derivative', IMA Journal of Applied Mathematics (Institute of Mathematics and Its Applications), vol. 86, no. 4, pp. 688–729. https://doi.org/10.1093/imamat/hxab009

Rajendran, ML, Bagavathiperumal, K, Krishnan, B & Natarajan, A 2020, 'Existence results for nonlinear implicit neutral fractional integrodifferential equations with nonlocal condition', Indian Journal of Industrial and Applied Mathematics.

Rajendran, ML, Balachandran, K & Ma, Y-K 2019, 'Controllability of nonlinear stochastic fractional higher order dynamical systems', Fractional Calculus and Applied Analysis, vol. 22, pp. 1063–1085. https://doi.org/10.1515/fca-2019-0056

Krishnan, B, Rajendran, ML & Trujillo, JJ 2019, 'On representation of solutions of abstract fractional differential equations', Journal of Applied Nonlinear Dynamics. https://doi.org/10.5890/JAND.2019.12.012

Mabel Lizzy, R & Balachandran, K 2018, 'Boundary controllability of nonlinear stochastic fractional systems in Hilbert spaces', International Journal of Applied Mathematics and Computer Science. https://doi.org/10.2478/amcs-2018-0009

Rajendran, ML, Krishnan, B & Trujillo, JJ 2017, 'Controllability of nonlinear stochastic fractional neutral systems with multiple time varying delays in control', Chaos, Solitons and Fractals. https://doi.org/10.1016/j.chaos.2017.04.024

Rajendran, M, Balachandran, K & Suvinthra, M 2017, 'Controllability of nonlinear stochastic fractional systems with Lévy Noise', Discontinuity, Nonlinearity, and Complexity, vol. 6, no. 3, pp. 409-420. https://doi.org/10.5890/DNC.2017.09.009

Rajendran, M, Balachandran, K & Suvinthra, M 2017, 'Controllability of nonlinear stochastic fractional systems with distributed delays in control', Journal of Control and Decision, vol. 4, no. 3, pp. 153-167. https://doi.org/10.1080/23307706.2017.1297690

Rajendran, ML, Krishnan, B & Trujillo, JJ 2017, 'Controllability of nonlinear stochastic neutral fractional dynamical systems', Nonlinear Analysis: Modelling and Control. https://doi.org/10.15388/NA.2017.5.8

Murugan, S & Rajendran, ML 2017, 'Large deviations for stochastic fractional integrodifferential equations', AIMS Mathematics. https://doi.org/10.3934/math.2017.2.348


Rajendran, ML 2017, Controllability of Nonlinear Stochastic Fractional Integrodifferential Systems in Hilbert Spaces. in Lecture Notes in Electrical Engineering. https://doi.org/10.1007/978-3-319-45474-0_31

View all publications in research portal